Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 8, 2004, 10:27 PM CDT for Furnas County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 10:27 PM CDT (03:27 UTC)
- Expired
- May 8, 2004, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2304 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGID 090327
SVRGID
NEC065-090415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1026 PM CDT SAT MAY 8 2004
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 1115 PM CDT
* AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAVER CITY...OR ABOUT 20 MILES
NORTH OF NORTON...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAVER CITY AROUND 1030 PM CDT...
HOLLINGER AROUND 1035 PM CDT...
EDISON AROUND 1100 PM CDT...
OXFORD AROUND 1105 PM CDT...
THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH
ALONG WITH HAIL UP TO THE SIZE OF NICKELS.
PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 4009 9993 4021 9986 4034 9977 4033 9963
4012 9963 4003 9970
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 5:48 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 8, 5:48 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 548 PM CDT SAT MAY 8 2004 .DISCUSSION...ALL THE PRODUCTS SEEM TO BE UPDATE NOW TO REFLECT THE TWO SEVERE THUNDERSTORM WATCHES UNTIL 9 PM. MAIN THREAT APPEARS TO BE STRONG OUTFLOW WINDS...ALTHOUGH AN OUTSIDE SHOT OF HAIL IS POSSIBLE. SO FAR...RAIN REPORTS HAVE BEEN PRETTY WEAK. && .PREV DISCUSSION...TIMING AND PLACEMENT OF CONVECTION THE NEXT COUPLE OF DAYS THE MAIN CONCERN. SFC WARM FRONT AT 18Z STRETCHED FROM NR KLXN...KGRI...KOLU TO KTQE WITH DRY LINE FM KOGA TO KIMP AND KGLD. LAPS DATA INDICATES CAPES APPROACHING 3000 J/KG BUT CAP STILL STRONG ATTM. CONVERGENCE ALONG BOUNDARY COMBINED WITH LIFT ASSOCIATED WITH MID LEVEL SHORTWAVE MOVING OUT OF EASTERN COLORADO SHOULD INITIATE TSTMS AS CAP WEAKENS. WIND FIELDS NOT OVERLY STRONG...HOWEVER ENOUGH TO PROVIDE STORM ORGANIZATION. PRIMARY HAZARD IS STRONG WINDS/HAIL WITH POTENTIAL FOR LOCALLY HEAVY RAIN WITH TRAINING STORMS. INCREASING LOWLEVEL JET TONIGHT WILL SUSTAIN TSTMS AFTER DARK. SUNDAY ALSO INTERESTING FOR TSTM POTENTIAL...BUT WILL BE DEPENDENT ON BOUNDARY POSITION. MODELS NOT HANDLING POSITION OF FRONT VERY WELL TODAY...SO CONFIDENCE ON PLACEMENT SUNDAY IS NOT VERY HIGH. NONE-THE-LESS...SEVERAL BOUNDARIES SHOULD BE PLACE BY AFTN TO FOCUS CONVECTION. STRONG UPPER LOW MOVES ACROSS THE SOUTHERN CANADIAN PROVINCES WITH SFC COOL FRONT SAGGING SOUTH FM THE DAKOTAS. SFC LOW DEVELOPS IN SW NEB AHEAD OF MID LEVEL SHORTWAVE WITH DRY LINE PUSHING EAST FM HIGH PLAINS. ATMOSPHERE AGAIN WILL UNSTABLE WITH CAPES APPROACHING 3500 J/KG WITH WEAKENING CAP BY LATE AFTN. SCT TSTMS AGAIN LOOK REASONABLE WITH INITIATION ALONG FRONTAL BOUNDARY AND DRY LINE. BOUNDARY PROGGED TO PUSH INTO NORTHERN KANSAS ON MONDAY WITH CLOUDY...COOLER CONDTIONS NORTH OF THE FRONT...AND CONTINUED CHANCE FOR SOME PCPN. LONG TERM...FOR TUESDAY AND BEYOND MEDIUM RANGE MODELS ARE SHOWING DECENT SIMILARITIES WITH AN UPPER TROUGH DIGGING INTO THE WESTERN CONUS BY THE FIRST OF NEXT WEEK THEN PUSHING THROUGH AREA BY FRIDAY. APPEARS AS THOUGH SEVERAL LEAD WAVES WILL BE PUSHING THROUGH REGION AHEAD OF SYSTEM TUESDAY AND WEDNESDAY. HOWEVER...BEST SURFACE FORCING LOOKS TO BE NORTH OF REGION BUT WITH DRYLINE LIKELY TO BE WITHIN THE AREA A CHANCE OF THUNDERSTORMS IS WARRANTED BOTH DAYS. SYSTEM THEN PUSHES THROUGH AREA ON THURSDAY WITH A HEALTHY FRONT AND DRYLINE SURGING ACROSS THE REGION. PRECIP CHANCES WILL ONCE AGAIN BE DECENT ENOUGH FOR MENTION. UPPER WAVE THEN MOVES THROUGH REGION ON FRIDAY WITH SUBSIDENCE DRYING OUT FORECAST AREA FOR FRIDAY AND SATURDAY. TEMPERATURES WILL BE TRICKY FOR THE ENTIRE PERIOD BASED OFF OF EXACT FRONTAL LOCATION AND TIMING OF UPPER TROUGH. HOWEVER...WILL AIM TEMPERATURES INTO THE 80S ON TUESDAY BUT THEN COOLING BACK INTO THE 70S BY THE END OF THE WEEK FOR HIGHS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY/AWJ/MORITZ
Hazardous weather outlook, May 8, 9:40 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 940 PM CDT SAT MAY 8 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-091200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 940 PM CDT SAT MAY 8 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SHELBY...TO HASTINGS...TO OXFORD... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ACROSS ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE EVENING ACROSS THE AREA. THE MAIN HAZARD FROM ANY SEVERE THUNDERSTORM WOULD BE GUSTY OUTFLOW WINDS OF 60 MPH. SUCH STRONG WINDS MAY CAUSE AREAS OF BLOWING DUST AGAIN IN SOME AREAS. HAIL UP TO ONE INCH IS POSSIBLE. THOUGH UNLIKELY...THERE IS A SMALL RISK FOR AN ISOLATED TORNADO WITHIN THE SEVERE THUNDERSTORM WATCH AREA. THE COMBINATION OF A MODERATELY UNSTABLE ATMOSPHERE AND TWO SURFACE BOUNDARIES IN THE AREA...WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. THOUGH THE SEVERE THREAT IS EXPECTED TO DIMINISH BY LATE EVENING...THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST FOR SUNDAY. A FRONT WILL ONCE AGAIN MOVE TO THE SOUTH. A DISTURBANCE MOVING ALONG THE FRONT MAY PROVIDE THE CATALYST FOR A CHANCE OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL FOR SOME WIDESPREAD PRECIPITATION ALSO EXISTS FOR LATE SUNDAY NIGHT INTO MONDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. AWJ/MORITZ/VII
In the hours before
Local storm report, May 8, 6:23 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT SAT MAY 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL OVERTON 40.74N 99.54W
05/08/2004 1.00 INCH DAWSON NE PUBLIC
MAINLY PEA HAIL...BUT SOME QUARTER SIZE
&&
FAYLocal storm report, May 8, 7:33 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
733 PM CDT SAT MAY 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL BEAVER CITY 40.14N 99.83W
05/08/2004 0.75 INCH FURNAS NE LAW ENFORCEMENT
&&
MORITZThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:35 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 40 min |
| May 8, 8:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 49 min |
| May 8, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.